Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Getting rid of my 'pot belly'
Dec 31, 2003

Hello I am a big fan of this site and find it very informataive reading up on all the questions answered and I have one I hope you can help me with? I've been +ive for the last 9 years now 29yo and currently taking Kaletra, Zerit, tenofovir and Fuzeon, which is working brilliantly , 580cd4 and undectable viral load. As I been on meds from the time I was diagnosed I have bulit up a resistance to quite a few drugs and this combination was one of my last options as I had just come through 6 months of chemotherapy for Hodgkins lymphoma i needed something strong and effective which it is. So treament is fantastic and the results are too...Anyway to my question, I have developed a 'pot belly' from these meds and as I am slim and have been all my life its starting to get me down, I've tried crunches presses etc but just cant seem to shake it, so I was thinking about buying one of those 'slendertone belts' that you wear and does all the work for you... and really my question is would this work, are they safe to use? as I inject the fuzeon around the sides of my abdomen would it interfere with this? I know this is rather a vain question but I appreciate any advise you can give me. Regards J

Response from Dr. Moyle

Dear J, I guess this may not just be a consequence of HIV therapy but also the chemo and the effects on your exercise habits of doing through this difficult time. Those slendertone belts are not particularly effective from the anecdotes I have heard but they shouldn't affect you injection sites. Increasing your general physical activity with more brisk walking, cycling, swimming and if possible some gentle gym work should all help. A flat stomach is not just about crunches. I hope this helps. Keep up the good work with those meds Regards graeme Moyle


Previous
protein in urine
Next
subtle changes

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement